Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 7, 2005, 7:11 PM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 7:11 PM CDT (00:11 UTC)
- Expired
- May 7, 2005, 8:16 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Emmons County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 111 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 080012 SVRBIS NDC029-051-080115- /O.NEW.KBIS.SV.W.0004.050508T0011Z-050508T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 711 PM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 815 PM CDT * AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF ASHLEY TO 13 MILES SOUTHWEST OF WESTFIELD...OR ALONG A LINE EXTENDING FROM 74 MILES SOUTHWEST OF JAMESTOWN TO 61 MILES SOUTH OF BISMARCK...AND MOVING NORTH AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STRASBURG AROUND 725 PM CDT LEHR...WISHEK AND LINTON AROUND 740 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4594 9918 4593 10052 4628 10056 4628 9921 $$ TWH
2 follow-up statements
000 WWUS53 KBIS 080044 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 742 PM CDT SAT MAY 7 2005 NDC029-051-080115- /O.CON.KBIS.SV.W.0004.000000T0000Z-050508T0115Z/ EMMONS ND-MCINTOSH ND- 742 PM CDT SAT MAY 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR MCINTOSH AND SOUTHERN EMMONS COUNTIES... AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF ASHLEY TO 12 MILES NORTHWEST OF WESTFIELD...MOVING NORTH AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... WISHEK BY 745 PM CDT LEHR BY 750 PM CDT LINTON BY 750 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4594 9918 4593 10052 4628 10056 4628 9921 $$ TWH
000 WWUS53 KBIS 080116 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 816 PM CDT SAT MAY 7 2005 NDC029-051-080126- /O.EXP.KBIS.SV.W.0004.000000T0000Z-050508T0115Z/ EMMONS ND-MCINTOSH ND- 816 PM CDT SAT MAY 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND SOUTHERN EMMONS COUNTIES EXPIRED AT 815 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4594 9918 4593 10052 4628 10056 4628 9921 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:15 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 7, 3:15 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SAT MAY 7 2005 .SHORT TERM... A SLOW MOVING MID LEVEL LOW/TROUGH...WHICH OCCASIONALLY CLOSES OFF...WILL BE PUSHING ACROSS NORTH DAKOTA TODAY THROUGH EARLY MONDAY MORNING. THIS WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO OUR REGION AS THE WEEKEND PROGRESSES. THE FIRST WAVE OF ACTIVITY FROM LAST NIGHT IS LIFTING EAST AND NORTH OF OUR FORECAST AREA AS ITS ASSOCIATED SHORT WAVE EXITS THE REGION. THE 4KM WRF MODEL FROM 00Z LAST NIGHT IS FORECASTING A LINE OF STRONG CONVECTION THIS AFTERNOON (21Z) FROM NEAR BISMARCK TO BEACH ON THE MONTANA BORDER. THE MODEL THEN TILTS THIS LINE TO A DEVILS LAKE/BEACH LINE BY 03Z. IF CORRECT THE BEST CHANCE OF RAIN AND THUNDER IN IN SOUTH CENTRAL NORTH DAKOTA WILL BE LATE THIS AFTERNOON...WITH THE ACTIVITY THEN SHIFTING TO OUR NORTHERN ZONES FOR TONIGHT. SUNDAY WILL FIND MOST OF OUR AREA ON THE NW SIDE OF THE SURFACE TROUGH WHERE SHOWERS AND LEES VIGOROUS THUNDERSTORMS WILL BE THE MAIN FEATURE. A SMALL SOUTHEASTERN PORTION OF OUR FORECAST AREA WILL REMAIN ON THE WARM AND MORE ACTIVE SIDE OF THE FRONT. .LONG TERM... WEDNESDAY THROUGH SATURDAY NIGHT...A LONGWAVE TROUGH OVER THE WESTERN CONUS ON WEDNESDAY EVENTUALLY CUTS OFF FROM THE MAIN FLOW OF THE WESTERLIES IN CANADA BY THURSDAY...REMAINS OVER THE WESTERN CONUS FRIDAY...THEN WEAKENS SIGNIFICANTLY WHILE LIFTING NORTHWARD TOWARDS MONTANA AND THE DAKOTAS. WILL KEEP CHANCE OF SHOWERS IN THE EXTENDED FOR WEDNESDAY AND THURSDAY WITH STRONGER UPPER TROUGH/LOW SUPPORT. KEPT THE FORECAST DRY FOR FRIDAY FOR ALL BUT SOUTHWESTERN NORTH DAKOTA...AND WENT DRY FOR SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && RSL/JV
Hazardous weather outlook, May 7, 5:09 AM CDT, 14 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 509 AM CDT SAT MAY 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081008- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 509 AM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN SOUTHEASTERN MONTANA THIS MORNING WAS PULLING MOISTURE AND WARM AIR INTO THE REGION. TEMPERATURES SHOULD REACH THE 70S AND LOWER 80S THIS AFTERNOON AND THE ATMOSPHERE WILL BECOME VERY UNSTABLE. THUNDERSTORMS ARE LIKELY TODAY...SOME POSSIBLY SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 64 min |
| May 7, 9:54 PM CDT | Flash Flood Warning | BIS | McLean, Oliver | 15 hr |
| May 8, 3:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| May 8, 3:33 PM CDT | Tornado Warning | BIS | Dickey, McIntosh | 43 min |
| May 8, 4:03 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 27 min |
| May 8, 4:16 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 4:32 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| May 8, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 71 min |
| May 8, 5:17 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 59 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 29 min |
| May 8, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 63 min |
| May 8, 6:28 PM CDT | Flash Flood Warning | BIS | Morton | 3 hr |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.